MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 380MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TROCH FIXATION NAIL 380MM/RIGHT-STER; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.358S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Additional device product code: hwc.Implant date is an unknown date in 2009.Device is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with a trochanteric fixation nail in 2009.In 2013, the patient complained of the nail sticking his skin in the back of his hip which caused a hole in the skin.The nail also fell apart.Patient developed a staphylococcus infection and underwent surgery to remove the nail on an unknown date.The infection deteriorated the bone and the hip was refractured in the same location.The surgeon removed 5 inches of bone (the joint of the hip) and also removed tissue.As a result, of the hip joint being removed, the patient could not be revised to another implant.Patient was placed on antibiotics and was attended by a home nurse every week.Patient complained that his nervous system has been affected.Prior to the surgery, patient was active and worked on cars.Patient has been bed ridden, unable to walk and in a wheel chair since 2013.Patient was 5¿4¿ and is now 5¿3¿ and weighed (b)(6).And now weighs (b)(6).This report is for one (1) 10mm/130 deg ti cann troch fixation nail 380mm/right-ster.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Maude report number mw5077263 was received on may 17, 2018.Event date : the maude reports the event date as (b)(6) 1955.This date is the patient¿s birthday and was incorrectly reported as the event date.The correct event date for this complaint is unknown.Lot number 5841812 reported on maude report is associated with part number 690.347 (small fragment lcp instrument).Due to that part being unrelated to the reported event, the lot will not be used in this complaint.Initial reporter name and address: facility name and state provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that on an unknown day in 2013, the patient underwent revision surgery for hardware removal of the synthes trochanteric fixation nailing system (tfn) due to post-operative loosening and infection at the implant site.The patient was originally implanted with the synthes tfn nail system on an unknown day in 2009.On an unknown day in 2013, the patient reported feeling a ¿pop¿ in his right hip and began having pain.It is unknown if the patient sought medical attention at that time.On an unknown day in 2013, the patient was taken to the hospital due to right hip pain and bloody discharge from the right hip.While in the hospital the patient was told that something in his right hip made ¿little holes¿ in the right hip bone, which was the source of the bloody drainage.It is unknown what treatment the patient received.The patient was discharged from the hospital but still had right hip pain.On an unknown day in 2013, the patient was taken to the hospital after another episode of bloody drainage leaking from the right hip.The patient reported his right hip felt like it was on "fire" as the site leaked drainage.The patient was treated (unspecified treatment) before being discharged.On an unknown day in 2013, the patient was taken to the hospital with a broken right leg after falling secondary to right leg weakness.As reported by the patient, he overheard his doctor say that the device in his hip had become loose although the doctor had not communicated that information to him.It is unknown if the synthes tfn nailing system malfunctioned as a result of the patient¿s fall.The patient was diagnosed with a staphylococcus infection in the right hip.The synthes tfn nailing system was removed and, as reported by the patient, five inches of his right hip bone was also removed due to infection.The patient was placed on antibiotics.As a result of the hip joint being removed, the patient could not be revised to another implant.It is unknown what treatment that patient received for the right leg fracture.It is unknown if there was a surgical time delay.The revision surgery was completed.The patient is currently having pain and reports taking pain medication six times a day.The patient reported he has been on pain medication since 2009 and reported he is addicted to the medication.As reported by the patient, he had pain in his right hip before the medical devices made ¿little holes¿ in his right hip.The patient stated he can¿t walk and was told by his doctor he could mess up his hip if he bears too much weight on his leg.The patient reported he wished he had known the synthes tfn nail had been recalled as he would have gone to his doctor to see if something could have been done to fix his hip.The patient said he discovered the device had been recalled on the internet.The patient claims that neither his doctor or synthes contacted him making him aware of either recall.The patient expressed thoughts of self-harm in his emails and reported he can no longer live in his present state and that he is depressed all the time.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot number is unknown.Previously reported numbers (3841812 and 5841812) are invalid.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the trochanteric fixation nail implanted in 2009 caused a perforation in the patient's hip bone.The patient reports not having talked to his doctor in three years.The patient reported the location of the explanted device is unknown.Concomitant devices reported: helical blade (part:unknown, lot: unknown, quantity:1) locking screw / locking bolt (part: unknown, lot: unknown, quantity:unknown).

Brand Name
10MM/130 DEG TI CANN TROCH FIXATION NAIL 380MM/RIGHT-STER
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7500379
Report Number2939274-2018-52121
Device Sequence Number160320
Product Code HSB
UDI-Device Identifier10886982227300
UDI-Public(01)10886982227300
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.358S
Device Catalogue Number456.358S
Device Lot Number3841812
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer05/24/2018
05/29/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/12/2018
06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight54